Message Boards » Food and Nutrition

TOPIC: Can B12 cause migraines?

« Prev 1
« Prev 1
 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
February 27, 2011 6:09 PM
I started taking a multi-vitamin and a 500mcg B12 supplement as part of my weightloss plan. I've been having evening left side migraines every night since. I did not take the B12 today out of suspicion that it could be causing them and so far tonight I am okay. Has anyone else had headaches or migraines after taking B12 supplements?
February 27, 2011 6:11 PM
No, but my sister gets horrible nightmares when she takes B. If you think it's causing the migraines, just stop taking them. It's not worth it.
Edited by ajbeans On February 27, 2011 6:12 PM
February 27, 2011 6:13 PM
Whoa. I take B complex all the the time and also get horrible headaches. NEVER connected them. Do you think it's only B12 or could it be other B's too?
February 27, 2011 6:15 PM
well b vitamins period made me feel sick so i started doing a b12 shot I do every other day in my stomach
February 27, 2011 6:17 PM
Bump
  3836613
February 27, 2011 6:20 PM
B12 deficiency can cause migraines... should be getting the reverse situation. Maybe it's something else in the multiviamin??
  4549288
February 27, 2011 6:21 PM
I've been taking B12 & also get headaches but never connected it. I'm not going to take them this week & test this theory.
  3583445
February 27, 2011 6:23 PM
Migraines have been connected to a *deficiency* of B12 in articles I've read, but I don't recall seeing anything about it causing them. Doesn't mean it isn't possible, that's for sure. Every body is different.
February 27, 2011 6:45 PM
QUOTE:

Bump


What?
February 27, 2011 6:50 PM
QUOTE:

QUOTE:

Bump


What?


It's just a way to bring it back to the top for you.

I get sick from iron but don't recall any headaches from multis or when I took B6. I really should take B12 as I don't always get enough in.
  4364624
February 27, 2011 6:52 PM
QUOTE:

QUOTE:

QUOTE:

Bump


What?


It's just a way to bring it back to the top for you.

I get sick from iron but don't recall any headaches from multis or when I took B6. I really should take B12 as I don't always get enough in.


Thanks. I had just googled it lol. I don't belong to many forums so this is the first time I've seen "bump" :)
February 27, 2011 6:59 PM
I have b12 deficiency and I got really bad headaches, migraines, and extreme fatigue. Since I started taking b12 shots the headaches and migranes have gone away.
February 27, 2011 6:59 PM
I have b12 deficiency and I got really bad headaches, migraines, and extreme fatigue. Since I started taking b12 shots the headaches and migranes have gone away.
March 1, 2011 4:08 PM
Well 3 days without taking the B12 supplement and I haven't had any migraines.
March 1, 2011 4:13 PM
I take tons of B vitamins without issue. I do however get nasty headaches if I don't drink lots of water. Quitting something like caffeine also throws me for a headache loop for a few days.
  3523826
March 1, 2011 4:33 PM
holy cow! i've never even heard of this case. I started taking b12 last september as it's hard to get b12 on a vegan diet and the only thing i've noticed is improved energy and overall happiness. when i don't take them sometimes i get grumpy, and research has linked b12 deficiency to that.
just thought i'd put in my two cents to not totally deter anyone from ever taking b12 as i love it and it's done wonders for me.
  1489386
March 2, 2011 5:21 PM
So, I tested this theory by going without my B12 vitamin for a few days. I still got headaches plus I feel tired & run down so I'm going to start back on them tommorow.
  3583445
March 2, 2011 8:29 PM
I never connected the two, but recently have been getting horrible migraines after I have religiously been taking B12 and B6.
March 5, 2011 9:50 AM
Since you're taking B12, I'm assuming your a vegetarian/vegan. I used to eat a lot of soy products (occasional fake meats, soy milk, protein bars, etc.) and I had massive migraines for a year and no matter what I did, I couldn't rid of them.

One day, I did a little reading and found that soy may cause migraines in people. When I gave up the soy, the migraines went away. If I start eating too much again, they come back. I also take B12 and have never had a headache by it.

So maybe it's something else in your diet? Also, since your body stores B12, you could probably skip a few days between each dose, but I'm not a doctor. :)

I hope you get this figured out, cause migraines are terrible to live with.
  1385474
March 5, 2011 9:51 AM
thats so weird because I take b12 for my migraines.....
March 5, 2011 10:43 AM
QUOTE:
bump
thats so weird because I take b12 for my migraines.....
  4394228
March 8, 2011 8:36 AM
No I'm not Vegan. With that said. I had a chiropractor message me and suggest I might not be getting enough calories. So, I increased my daily calorie goal from 1200 to 1380 and started taking my B12 again. So far, so good. :) Thanks everyone for your input.
May 28, 2012 3:12 PM
I have been trying different types of b12 supplements and all of them seem to trigger migraines in me. I thought it was the inactive ingredients in the pills and sublinguals, but just tried a patch applied to the skin and same thing...it triggers a migraine. In all cases, the lower the dose, the less of a migraine I get; the higher the dose, the worse the migraine.

I don't know if this a direct effect of the b12 on my body, or if the migraine is due to detoxing (if I'm deficient in b12 and then suddenly have enough, the body will start working properly and detoxing properly which will increase toxins in the blood stream temporarily until cleared by liver/kidneys which could trigger a migraine.).

I'm tending toward believing the migraine is directly caused by the b12 itself because I have been taking supplements for over a year and should have been done with detoxing by now. I have noticed that the vitamin itself has a bright pink/red color and wonder if it's chemically similar to the artificial coloring used in foods/candies/beverages which also will give me a migraine.

Feel kind of foolish now, realizing I was probably needlessly giving myself migraines, thinking I was detoxing and they would go away eventually. But, don't know what to do now, since I think I'm still deficient in b12, but need to get it rechecked...
Frustrating!!
May 28, 2012 3:23 PM
QUOTE:

I have been trying different types of b12 supplements and all of them seem to trigger migraines in me. I thought it was the inactive ingredients in the pills and sublinguals, but just tried a patch applied to the skin and same thing...it triggers a migraine. In all cases, the lower the dose, the less of a migraine I get; the higher the dose, the worse the migraine.

I don't know if this a direct effect of the b12 on my body, or if the migraine is due to detoxing (if I'm deficient in b12 and then suddenly have enough, the body will start working properly and detoxing properly which will increase toxins in the blood stream temporarily until cleared by liver/kidneys which could trigger a migraine.).

I'm tending toward believing the migraine is directly caused by the b12 itself because I have been taking supplements for over a year and should have been done with detoxing by now. I have noticed that the vitamin itself has a bright pink/red color and wonder if it's chemically similar to the artificial coloring used in foods/candies/beverages which also will give me a migraine.

Feel kind of foolish now, realizing I was probably needlessly giving myself migraines, thinking I was detoxing and they would go away eventually. But, don't know what to do now, since I think I'm still deficient in b12, but need to get it rechecked...
Frustrating!!


Do you take any other B vitamins. Maybe you need to take the others as well. Magnesium may be helpful for migraines too.
What type is your B12 - cyanocobalamin, methylcobalamin?
Yeh, go and get your B12 re-checked.
Edited by suziecue66 On May 28, 2012 3:29 PM
  17791017
May 28, 2012 3:28 PM
I get migraines and was actually told to take B12 to help prevent them. So probably not.

Reply

Message Boards » Food and Nutrition

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.